The Lane-Emden function and nonlinear eigenvalues problems. (English) Zbl 1180.35401

Summary: We consider a semilinear elliptic eigenvalues problem on a ball of \(\mathbb R^n\) and show that all the eigenfunctions and eigenvalues can be obtained from the Lane-Emden function.


35P30 Nonlinear eigenvalue problems and nonlinear spectral theory for PDEs
35J61 Semilinear elliptic equations
35J25 Boundary value problems for second-order elliptic equations
35J20 Variational methods for second-order elliptic equations
Full Text: DOI Numdam EuDML Link


[1] Chandrasekhar (S.).— An Introduction to the Study of Stellar Structure, University of Chicago Press, Chicago(1939). · Zbl 0022.19207
[2] Crandall (M. G.) and Rabinowitz (P.H.).— Some Continuation and Variational Methods for Positive Solutions of Nonlinear Elliptic Eigenvalue Problems, Arch. Rational Mech. Anal. 58, p. 207-218 (1975). · Zbl 0309.35057
[3] Gidas (B.), Ni (W.-M.) and Nirenberg (L.).— Symmetry and Related Properties via the Maximum Principle, Comm. Math. Phys. 68, p. 209-243 (1979). · Zbl 0425.35020
[4] Gidas (B.) and Spruck (J.).— Global and Local Behavior of Positive Solutions of Nonlinear Elliptic Equations, Comm. Pure Appl. Math., Vol. 34, p.525-598 (1981). · Zbl 0465.35003
[5] Goenner (H.) and Havas (P.).— Exact Solutions of the Generalized Lane-Emden Equation, J. Math. Phys., Vol. 41, Number 10, p.729-742 (2000). · Zbl 1009.34002
[6] Horedt (G.P.).— Approximate Analytical Solutions of the Lane-Emden Equation in \(N-\) dimensional Space, Astron. Astrophys., 172, p. 359-367 (1987). · Zbl 0609.76082
[7] Isselkou (O.A.-I.-B.).— Critical Boundary Constants and Pohozaev Identity, Ann. Fac. Sc. Toulouse\(, N^o 1, 10,\) p. 347-359 (2001). · Zbl 1209.35050
[8] Isselkou (O.A.-I.-B.).— Critical Eigenvalues for a Nonlinear Problem, Nonl. Diff. Eq. Appl., 11, p. 225-236 (2004). · Zbl 1207.35138
[9] Isselkou (O.A.-I.-B.).— Supercritical Elliptic Problems on Domains of \(ℜ ^N,\) in Progress in P.D.E: The Metz Survey, Pitman 296, p. 172-185 (1993). · Zbl 0806.35036
[10] Joseph (D.D.) and Lundgren (T.S.).— Quasilinear Dirichlet Problems Driven by Positive Sources, Arch. Rational Mech. Anal. 49, p. 241-269 (1972/1973). · Zbl 0266.34021
[11] Keener (J.) and Kelle (H.).— Positive Solutions of Convex Nonlinear Eigenvalue Problems, J. Diff. Eq. 16, p. 103-125 (1974). · Zbl 0287.35074
[12] Keller (H.B.).— Some Positone Problems Suggested by the Nonlinear Heat Generation, in “Bifurcation Theory and Nonlinear Eigenvalues Problems,” W.A. BENJAMIN, INC., (1969). · Zbl 0187.03901
[13] Loewner (C.) and Nirenberg (L.).— Partial Differential Equations Invariant under Conformal or Projective transformation. Contribution to Analysis (L. Ahlfors ed.) Academic Press N.Y. p. 245-272, (1974). · Zbl 0298.35018
[14] Pohozaev (S.I.).— On Entire Solutions of Semilinear Elliptic Equations. Research Note Math. 266, Pitman, p. 56-69, London (1992). · Zbl 0821.35046
[15] Sachdev (P.L.).— Nonlinear Ordinary Differential Equations and Their Applications, Pure and Applied Mathematics, Number 142. · Zbl 0722.34001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.